Remote Access Mathematics of Computation
Green Open Access

Mathematics of Computation

ISSN 1088-6842(online) ISSN 0025-5718(print)



On the number of nonzeros added when Gaussian elimination is performed on sparse random matrices

Author: I. S. Duff
Journal: Math. Comp. 28 (1974), 219-230
MSC: Primary 65F99
MathSciNet review: 0331756
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: This paper studies the fill-in properties of Gaussian elimination on sparse random matrices. A theoretical study using the concept of random graphs yields formulae from which the fill-in can be evaluated. The predictions are examined for matrices of various orders and densities and are found to be in close agreement with experimental results. A possible consequence of the results of this paper relating to error analysis for sparse systems is given in the concluding section.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 65F99

Retrieve articles in all journals with MSC: 65F99

Additional Information

Keywords: Sparse random matrix, Gaussian elimination, fill-in, random graphs, legal paths, error analysis
Article copyright: © Copyright 1974 American Mathematical Society

American Mathematical Society